Newest Holiday BLOG IS OUT!!!!! "Giving yourself the credit you deserve"
Make sure to click READ MORE to see the full article. -SG
https://www.supportgroups.com/blog/giving-yourself-the-credit-your-deserve or click BLOG on GREEN menu bar

Hey, hope everyone is doing good. I haven't posted on here i

Hey, hope everyone is doing good. I haven't posted on here in ages as i've been living and working abroad, life has been a bit mental haha. I was just wondering if anyone could give me some advise? I've been on valtrex for quite few months now, 1 tablet daily duppressive treatment. I stopped taking them about 2 weeks ago as i run out and havent had a chance to set up a GP appointment since i've been home. But i have noticed that i've been loosing a lot more hair than normal when washing/brushing etc for the last week (it may have been happening a while, i just dont know) has anyone else experienced this with herpes/valtrex? I know that can be a side effect of acyclover i just dont understand why i'm only now noticicing it. I dont want to renew my prescription if its causing hair loss. Any advise or tips would be awesome.
Thanks in advance guys :D
X

Comment
 6
View 3 More Comments
[70585]
Oct 13

@Buttercup_1995
Your welcome. Keep us posted if you find a fix. We like to hear updates.

Reply
[960]
Oct 15

Correlation does not imply causation.
You are correlating the Valtrex with hair loss but it doesn't mean the Valtrex CAUSED the hair loss. Could be (most likely was) a result of a body that's always changing. Everyone experiences some hair thinning from time to time, on or off of Valtrex. And, Valtrex is an antiviral--it doesn't suppress your immune system like antibiotics can. (or like like lack of sleep, poor diet, inactivity can.)

I'd say stay on the Valtrex if it's keeping the HSV at bay.

Reply
[860]
Oct 16

@Karenndkitchen thanks for the reply, i understand what your saying and im not saying Valtrex is 100% to blame but its funny how ive never experienced hair thinning before and now its coming out in clumps. Guess its gonna have to be a process of illimination. Im being tested for iron and thyroid but I've decided to come off the medication supressivly for now and only use it if i get a bad outbreak and see if it makes a difference, which my doctor has agreed with. I've decided i would rather be uncomy than bald lol. Ill keep you posted on the progress.

Reply

Login or Register

You are visiting Support Groups as an anonymous user.

Please consider joining our community and gain access to additional features by

registering or logging into your account